PLEDs "critici" indotti dal methotrexate intratecale

Translated title of the contribution: "Critical" PLEDs induced by intrathecal methotrexate

R. De Simone, F. Ursini, F. Placidi, A. Stefani, M. G. Marciani

Research output: Contribution to journalArticle

Abstract

Periodic lateralized epileptiform discharges (PLEDs) may be considered in several cases an epileptic pattern linked to cortical-sub cortical disconnection or to cellular or neurotrasmettitorial modifications. PLEDs can be induced by high dosages of methotrexate (MTX), an antibiotic drug that can cause several types of cerebral lesions. We present a case - a 54 years old man, affected by chronic myeloid leukaemia - in which exposure to single high doses of MTX caused generalized seizures, confusion, and appearance of PLEDs on EEG. In this case, PLEDs could be considered an epileptic pattern, not strictly linked to brain damage and responsive to therapy with sodium valproate.

Translated title of the contribution"Critical" PLEDs induced by intrathecal methotrexate
Original languageItalian
Pages (from-to)409-411
Number of pages3
JournalBollettino - Lega Italiana contro l'Epilessia
Issue number118
Publication statusPublished - Oct 2002

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of '"Critical" PLEDs induced by intrathecal methotrexate'. Together they form a unique fingerprint.

  • Cite this

    De Simone, R., Ursini, F., Placidi, F., Stefani, A., & Marciani, M. G. (2002). PLEDs "critici" indotti dal methotrexate intratecale. Bollettino - Lega Italiana contro l'Epilessia, (118), 409-411.